Thunderstorm Wind, Scotland
- When
- July 10, 1:50 PM EST
- Where
- Scotland County, 5 mi W of Wagram
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.880, -79.433
Trees were blown down near Shaw Middle School.
5 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 10, 12:35 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 135 PM EDT SAT JUL 10 2004 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... TONIGHT...CONVECTION OVER WV/VA APPEARS TO BE ASSOCIATED WITH A WEAK VORT MAX AND A POCKET OF SLIGHTLY COOLER MID LEVEL TEMPS. THE RUC SHOWS THIS FEATURE MOVING INTO OUR NORTHEAST AROUND 00Z. WITH INCREASING LOW LEVEL MOISTURE AND STRONG SURFACE HEATING THIS AFTERNOON...THE ONGOING CONVECTION IN THAT AREA WILL LIKELY SUSTAIN ITSELF WELL THROUGH THE EVENING. CONVERGENCE ZONE ACROSS OUR SOUTHERN TIER IS ALSO BECOMING ACTIVE. WILL HAVE A 30/40 POP UNTIL MIDNIGHT EXCEPT FOR ISOLATED IN THE NORTHWEST. SUNDAY THROUGH TUESDAY NIGHT PERIOD WILL FEATURE A RETROGRADING RIDGE AND A DEEPENING TROUGH OVER THE EAST COAST...A SERIES OF SHORTWAVE TROUGHS/MCS REMNANTS MOVING THROUGH THE BASE OF THE TROUGH...AND HIGH PW VALUES IN THE 1.75 TO 2 INCH RANGE. THE PIEDMONT TROUGH WILL ALSO BE A PERSISTENT FEATURE THAT WILL FOCUS CONVECTION. ALL OF THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING EACH AFTERNOON AND LASTING UNTIL AROUND MIDNIGHT. GUIDANCE POPS HAVE RISEN INTO THE HIGH CHANCE/LIKELY RANGE FOR SUNDAY THROUGH MONDAY. SEE NO REASON TO ARGUE WITH THIS SO WILL RAISE POPS THAT PERIOD TO HIGH CHANCE EVERYWHERE. MAX TEMPS SHOULD BE A BIT COOLER...UPPER 80S/LOWER 90S WITH THE INCREASE IN MOISTURE AND CLOUD COVER. && .LONG TERM (WEDNESDAY THROUGH SATURDAY)... OVERALL PATTERN CHANGE BY MID WEEK...HIGH AMPLITUDE RIDGE IN THE WEST...LONG WAVE TROUGH IN THE EAST. THIS WILL RESULT IN VORT LOBES SLIDING EAST THROUGH UPPER TROUGH ACROSS THE REGIONS. AT THE SURFACE...EVIDENCE OF PIEDMONT TROUGH ON WEDNESDAY...THEN LOW MOVING EAST ACROSS THE GREAT LAKES WITH TRAILING COLD FRONT APPROACHING LATE WEDNESDAY. WILL CONTINUE CHANCE FOR MAINLY AFTERNOON/EVENING CONVECTION WEDNESDAY/THURSDAY...THEN NORTHWEST FLOW AND SURFACE HIGH BUILDING OVER REGION WILL RESULT IN DRY WEATHER...NO MENTION OF PRECIP FRIDAY/SATURDAY. FAIRLY DEEP TROUGH OVER EAST CONUS FOR THIS TIME YEAR. THUS COULD SEE TEMPERATURES DROP JUST BELOW NORMALS LATE WEEK INTO THE WEEKEND. MEX GUIDANCE REFLECTS THIS. MOSTLY 90S MID WEEK...TAPERING TO A RANGE OF MID 80S TO AROUND 90 BY THE WEEKEND. && .AVIATION... INCREASED MOISTURE AND INDICATIONS OF WEAK BOUNDARY WILL RESULT IN DIURNAL CU FIELD REMAINDER OF AFTERNOON INTO EARLY EVENING. ISOLATED SHOWERS AND THUNDERSTORMS...BEST CHANCE SOUTHEAST. THEN MID/HIGH LEVEL CLOUDS SHORTLY AFTER SUNSET...MOSTLY CLEAR BY DAYBREAK WITH LITTLE OR NO WIND. THUS PATCHY FOG AROUND SUNRISE...MVFR CONDITIONS. INCREASED POTENTIAL FOR FOG (IFR CONDITIONS) IN AREAS WHERE RECEIVE SHOWERS/THUNDERSTORMS THIS AFTERNOON/EVENING. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && SHORT TERM...DGS LONG TERM/AVIATION...RA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 538 AM EDT SAT JUL 10 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110937- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 538 AM EDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 218 PM EDT SAT JUL 10 2004 NCZ074-075-084>086-088-101930- CUMBERLAND NC-HOKE NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-SCOTLAND NC- INCLUDING THE CITIES OF...CARTHAGE...FAYETTEVILLE...FORT BRAGG... LAURINBURG...RAEFORD...ROCKINGHAM...SOUTHERN PINES AND TROY 218 PM EDT SAT JUL 10 2004 AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE SOUTHEAST PIEDMONT AND WESTERN SANDHILLS THROUGH 330 PM. THE STRONGEST SHOWERS AND STORMS WILL MOVE ACROSS SOUTHERN MOORE...HOKE..SCOTLAND AND CUMBERLAND COUNTIES INCLUDING THE CITIES OF PINEHURST...SOUTHERN PINES...RAEFORD...FAYETTEVILLE AND HOPE MILLS. BRIEF GUSTY WINDS...VERY HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS. THESE ATTRACT LIGHTNING. RA
The Raleigh/Durham radar (KRAX), 122 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
5 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were blown down near Shaw Middle School.
Trees were blown down along Rockfish Road, temporarily closing the road.
Trees were blown down along Frederick Road and Five Bridge Road. Hail damaged 30 acres of a watermelon crop and 12 acres of a pepper crop on Beaman Woods Road.
Flooding occurred along Highway 561.
Trees were blown down along NC Highway 73 and several nearby roads in the northern part of the county.
Two trees were blown down along State Road 1952.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414977, 5414978, 5414979, 5414981, 5414982, 5414980.